# SDR FQAR20170524028

- Difficulty date: May 24, 2017
- Submitted: May 24, 2017
- Operation: General aviation
- Aircraft: N4177L
- Make and model: Piper PA-28-181
- Aircraft serial: 2843210
- Aircraft time: 19,430 hours
- Engine: Lyc O360A4M
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 99127004
- Condition: Corroded
- Location: Wing
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WING SPAR INSPECTION WAS BEING UNDERTAKEN AS PART OF AN AGING/HIGH TIME AIRCRAFT INSPECTION. WHEN THE WINGS WERE REMOVED FROM AIRCRAFT TO FACILITATE INSPECTION, DAMAGE TO THE RIGHT SIDE OF THE SPAR BOX ASSY IN THE FUSELAGE WAS SEEN. DAMAGE APPEARED TO BE FROM FRETTING AND WAS .033" DEEP, EXTENDING FROM THE OUTBOARDMOST AFT BOLT HOLE TO THE MATERIAL EDGE. INSPECTION OF THE AIRCRAFT RECORDS REVEALED THAT YEARS PRIOR WHEN OPERATED BY ANOTHER FLIGHT SCHOOL THE AIRCRAFT SUFFERED A DAMAGING ACCIDENT; IT WAS DISASSEMBLED (INCLUDING WING REMOVAL) TRANSPORTED TO ANOTHER STATE FOR REPAIR AND REASSEMBLY. THIS REPAIR STATION SPECULATES THE OBSERVED DAMAGE OCCURRED EITHER DURING TRANSPORT OR WHEN FOD BECAME SANDWICHED BETWEEN THE SPAR BOX AND WING SPAR END DURING REASSEMBLY.
